Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 34, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 13, 2004, 9:26 PM CDT for Franklin County, Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 9:26 PM CDT (02:26 UTC)
- Expired
- May 14, 2004, 1:25 AM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Franklin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 140232
FFWJAN
MSC037-140625-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
926 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 125 AM CDT
* AT 926 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY HEAVY RAINFALL MOVING INTO
WESTERN FRANKLIN COUNTY. THESE STORMS WILL BE MOVING SLOWLY
EASTWARD THROUGH THE COUNTY OVER THE NEXT SEVERAL HOURS. RADAR
ESTIMATED RAINFALL RATES OF UP TO TWO AND ONE HALF INCHES PER HOUR
CAN BE EXPECTED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
LAT...LON 3136 9113 3160 9114 3161 9065 3138 9065
3136 9099 3134 9112
$$1 follow-up statement
000 WGUS74 KJAN 140404 FFSJAN MSC037-140625- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1101 PM CDT THU MAY 13 2004 FLASH FLOOD WARNING HAS BEEN CANCELED FOR... FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI THE SLOW MOVING LINE OF THUNDERSTORMS THAT PROMPTED THE ISSUANCE OF THE FLASH FLOOD WARNING HAS WEAKENED CONSIDERABLY. RAINFALL RATES HAVE DECREASED TO LESS THAN ONE INCH PER HOUR...AND ARE CONTINUING TO DECREASE. THEREFORE THE FLASH FLOOD WARNING FOR FRANKLIN COUNTY HAS BEEN CANCELED EFFECTIVE IMMEDIATELY. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 13, 8:45 PM CDT, 41 minutes earlier.
Area forecast discussion, May 13, 8:45 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
845 PM CDT THU MAY 13 2004
.DISCUSSION...
LATEST RADAR AND SATELLITE IMAGERY SHOW THAT THE SQUALL LINE
CONTINUES TO WEAKEN. PRECIPITATION ESTIMATES INDICATE LOCALLY VERY
HEAVY RAINFALL RATES OF UP TO 2 INCHES PER HOUR...ESPECIALL IN THE
SOUTHWESTERN ZONES. THE SEVERE CONCERNS HAVE DIMINISHED GREATLY OVER
THE PAST TWO HOURS. THE MAIN CONCERN REMAINS FOR FLASH FLOODING AS
THE STRONGER STORMS MOVE OVER LOW LYING AREAS AND OVER AREAS WITH
POOR DRAINAGE LATER TONIGHT. THE SQUALL LINE IS EXPECTED TO CONTINUE
TO WEAKEN AS IT PUSHES EAST. THE MAIN UPPER LEVEL WAVE ASSOCIATED
WITH THIS MCS WILL MOVE INTO TENNESSEE BY MIDNIGHT...TAKING THE BEST
ATMOSPHERIC DYNAMICS WITH IT. AS IT MOVES OFF TO THE NNE...EXPECT
THE WEAKENING LINE TO FURTHER SLOW ITS EASTWARD PROGRESS.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH ALONG AND WEST OF A GREENWOOD TO BUDE LINE
UNTIL 4 PM.
LA...FLASH FLOOD WATCH NE LA UNTIL 4 AM.
AR...FLASH FLOOD WATCH SE AR UNTIL 4 AM.
&&
18/HENRYHazardous weather outlook, May 13, 3:39 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 339 PM CDT THU MAY 13 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 142039- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 339 PM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED WEST OF THE MISSISSIPPI RIVER THIS AFTERNOON...SPREADING EASTWARD THIS EVENING INTO WEST AND NORTHWEST MISSISSIPPI. THE STRONGEST ACTIVITY WILL BE WEST OF A LINE FROM GRENADA TO VICKSBURG TO NATCHEZ. ISOLATED SEVERE STORMS WILL BE POSSIBLE IN OTHER AREAS WEST OF I-55. THIS EVENING INTO THE EARLY MORNING HOURS SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND THE MISSISSIPPI DELTA. THIS ACTIVITY IS ASSOCIATED WITH A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS LOUISIANA INTERACTING WITH A VERY MOIST AND UNSTABLE ATMOSPHERE. THESES STORMS MAY PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. STRONG THUNDERSTORMS WILL BE POSSIBLE OF THE REMAINDER OF THE FORECAST AREA THROUGH TONIGHT. WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE. STRONG THUNDERSTORMS WILL AGAIN DEVELOP ON FRIDAY AFTERNOON ASSOCIATED WITH ANOTHER UPPER LEVEL DISTURBANCE. WIND GUSTS TO 55 MPH AND SMALL HAIL WILL BE POSSIBLE. ...FLOODING... THE THUNDERSTORMS THAT DEVELOP THIS EVENING WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS THAT COULD PRODUCE RAINFALL RATES OF UP TO 2 INCHES PER HOUR...EXPECIALLY WEST OF A LINE FROM GRENADA TO VICKSBURG TO NATCHEZ. THE HEAVY RAIN POTENTIAL WILL SPREAD EASTWARD TOMORROW TO ALL AREAS WEST OF I-55. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... ...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY AS A FRONTAL BOUNDARY WILL EXTEND FROM TENNESSEE SOUTHWEST INTO LOUISIANA. EXPECT THUNDERSTORM ACTIVITY TO CONTINUE OUT AHEAD OF THE BOUNDARY AS THE ATMOSPHERE WILL CONTOUR TO BE VERY UNSTABLE THROUGH SATURDAY EVENING. ...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, May 13, 7:45 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0745 PM CDT THU MAY 13 2004 LAZ007>009-015-016-023>026-140200- CATAHOULA-CONCORDIA-EAST CARROLL-FRANKLIN-MADISON-MOREHOUSE-RICHLAND- TENSAS-WEST CARROLL- 0745 PM CDT THU MAY 13 2004 TORNADO WATCH NUMBER 202 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN LOUISIANA... CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:08 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore | 47 min |
| May 14, 3:39 PM CDT | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| May 14, 6:33 PM CDT | Flash Flood Warning | JAN | Franklin | 4 hr |
| May 14, 6:50 PM CDT | Flash Flood Warning | JAN | Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.